MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM08080
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further procedural details.
 
Event or Problem Description
It was reported that during stent graft placement for treatment of a ruptured vessel in the brachiocephalic via access through the left upper arm, the sleeve of the introducer ruptured.Another stent graft of the same brand and size was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed that the deployment mechanism had been actively used and that the stent graft could not be deployed.The outer sheath was found to be elongated and fractured indicating the presence of high release force during the attempt to release the stent graft.An introducer sheath was not part of the sample return thus a relation between the subject device and the introducer sheath used during the procedure could not be evaluated.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The reported event may be associated with a difficult vessel anatomy leading to increased friction and subsequent sheath fracture.In this case, the target anatomy was not tortuous or calcified and the lesion had been pre-dilated.Reportedly, the introducer sheath broke during advancement which may have led to increased friction and the reported deployment failure, however, as the introducer sheath was not part of the sample return, no further evaluation could be performed.Insufficient flushing of the device may be another contributing factor to the reported event.On the basis of the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.The ifu indicates that both ports of the device must be flushed with sterile saline prior to use.Also the ifu states: "examine the packaging and endovascular system to determine if there is any damage, defects or if the sterile barrier is compromised.Do not use the device if any of these conditions are observed." in addition, the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure" and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu indicates that an introducer sheath of appropriate inner diameter is required for the procedure.The ifu further states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." the reported application represents an off-label use of the device.As per ifu, the fluency plus endovascular stent graft is indicated for use in the treatment of in-stent restenosis in the venous outflow of hemodialysis patients dialyzing by either an arteriovenous (av) fistula or av graft and for the treatment of stenosis in the venous outflow of hemodialysis patients dialyzing by an av graft.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6519028
Report Number9681442-2017-00153
Device Sequence Number13650266
Product Code PFV
UDI-Device Identifier04049519008509
UDI-Public(01)04049519008509(17)191104(10)ANAY0772
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2019
Device Model NumberFEM08080
Device Catalogue NumberFEM08080
Device Lot NumberANAY0772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2017
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date04/25/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight88